HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

Ceftriaxone-induced hemolytic anemia: case report and review of literature.

Abstract
Ceftriaxone is a frequently used empiric antibiotic in children. Acute hemolysis is a rare side effect of ceftriaxone therapy associated with a high mortality rate. A 14-year-old boy suffering from Crohn disease developed bacterial pneumonia that was treated with ceftriaxone. We report successful management of ceftriaxone-induced hemolytic anemia (CIHA) in this patient and review the CIHA literature in pediatric patients. Early recognition of CIHA with prompt discontinuation of ceftriaxone therapy may have a beneficial role in reduction of high mortality seen in these patients.
AuthorsMichael S Northrop, Hemant S Agarwal
JournalJournal of pediatric hematology/oncology (J Pediatr Hematol Oncol) Vol. 37 Issue 1 Pg. e63-6 (Jan 2015) ISSN: 1536-3678 [Electronic] United States
PMID24878619 (Publication Type: Case Reports, Journal Article, Review)
Chemical References
  • Anti-Bacterial Agents
  • Ceftriaxone
Topics
  • Adolescent
  • Anemia, Hemolytic (chemically induced, therapy)
  • Anti-Bacterial Agents (adverse effects)
  • Ceftriaxone (adverse effects)
  • Humans
  • Male

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: